MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/120/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/120/90; PERIPHERAL DILATATION CATHETER
Model Number 366105
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was selected for treatment of a high-grade calcified stenosis in the posterior tibial artery.After inflation and deflation, the device was attempted to be withdrawn but the device fractured (was torn) inside the introducer sheath.The device was retrieved.No part remained in patient.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The affected device was returned fractured in two parts.The balloon has been in and deflated and was returned torn in two parts.The distal device fragment has a length of about 132 mm.The proximal device fragment has a length of about 859 mm.The inner shaft has fractured about 2 mm proximal to the proximal radiopaque marker and is severely deformed just distal to the proximal radiopaque marker as well as at the fracture site.The inner shaft diameter does not comply anymore with the specification.The guidewire and the introducer sheath used in the intervention were not returned.Review of the production documentation confirmed that the device was manufactured according to specifications and successfully passed all in process inspections as well as the final inspection.Based on the conducted investigations of the device being subject to this complaint, no manufacturing or material related root cause could be determined.The device most likely fractured as a result of tensile overload during withdrawal into the introducer sheath.Please note that the ifu advises the user to remove the dilatation catheter and the introducer sheath together if resistance is experienced.

Brand Name
PASSEO-18 2/120/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key20398703
Report Number1028232-2024-05261
Device Sequence Number3379039
Product Code LIT
UDI-Device Identifier07640130414471
UDI-Public(01)07640130414471(17)2706
Combination Product (Y/N)N
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number366105
Device Catalogue Number366105
Device Lot Number05245322
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown